MAUDE Adverse Event Report: BENVENUE MEDICAL, INC. LUNA 3D LORDOTIC 8 DEGREE IMPLANT KIT, 13 MM; 13MM, 8-DEGREE, LUNA 3D LORDOTIC IMPLANT KIT

BENVENUE MEDICAL, INC. LUNA 3D LORDOTIC 8 DEGREE IMPLANT KIT, 13 MM; 13MM, 8-DEGREE, LUNA 3D LORDOTIC IMPLANT KIT
Model Number LUN3013-08
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Unintended Movement (3026)
Health Effect - Clinical Code Pain (1994)
Date of Event 11/30/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Post-operative pain and implant migration are listed in the device instructions for use (ifu) and in the procedural technique guide as known possible adverse effects associated with use of the system.A definitive root cause for this device failure could not be determined due to device not being returned for investigation.However, based on the imaging, the intraoperative factors that may have contributed to the implant disassembly and migration include: improper positioning of the device, incomplete deployment of the middle component, possible inadequate posterior fixation, and possible incorrect sizing.A review of the lot history record confirmed no manufacturing nonconformities issued to the reported lot that would have caused or contributed to this event.Based on review of the information provided, there is no indication of a product quality issue with respect to manufacture, design or labeling.No additional information was provided.
 
Event or Problem Description
On (b)(6) 2017, the company became aware of a revision surgery performed that day due to patient experiencing increased symptomatic pain.It was further learned that the original case was completed on (b)(6) 2017.Based on provided images, it appears that the luna device had slightly migrated posteriorly at the first follow-up at 1-month post-op.At around the 6-months post-operation follow-up, the patient experienced a fall with increased symptomatic radiculopathy pain.At that time, imaging showed that the middle member of the luna device had partially disassembled and further migrated posteriorly into the spinal canal.During the revision surgery, the implant was not safely retrievable and as a consequence, it was left in place and further bony decompression around the canal was performed.Procedure continued successfully with no other issues.No fluoro was taken on day of revision.

Brand Name
LUNA 3D LORDOTIC 8 DEGREE IMPLANT KIT, 13 MM
Common Device Name
13MM, 8-DEGREE, LUNA 3D LORDOTIC IMPLANT KIT
Manufacturer (Section D)
BENVENUE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
MDR Report Key7141406
Report Number3007033608-2017-00009
Device Sequence Number16462584
Product Code MAX
UDI-Device Identifier00813478020346
UDI-Public(01)00813478020346(17)190215(10)17046002
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K162431
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2019
Device Model NumberLUN3013-08
Device Catalogue NumberLUN3013-08
Device Lot Number17046002
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/30/2017
Initial Report FDA Received Date12/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;